MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570101
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Bone Notching (4890)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a total knee arthroplasty (tka) surgical procedure, an anterior chamfer cut was off by multiple millimeters and the saw keeps stuttering while using the velys satellite station device.The device was in use with the velys base station device and the velys saw handpiece device.The robot was not mounted to the bed.There were no reports of injuries, medical intervention or prolonged hospitalization.All information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: during further follow up with the reporter it was stated that: "approximately 3mm was off.Issue was detected upon trialing.Was planned for porous.Switched to cemented.No surgical intervention.No manual instruments were used." h6: codes added.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: upon further review of the complaint, it was determined that the reported malfunction is unlikely to cause or contribute to serious injury or death if it were to recur.Therefore, this complaint is not reportable.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: issue 1: ¿saw keeps stuttering¿ the investigation confirmed ¿saw keeps stuttering.¿ the investigation was conducted by the lcm team.The investigation showed that the logs confirmed blocked tracker pop-up occurred multiple times throughout the procedure.The fse was unable to replicate the issue per wo and the system passed all onsite testing.No further actions are required at this time.Based on available information the most probable cause of the confirmed allegation can be traced to use error.The user indicated that there was no negative impact to the patient outcome and no patient harm.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause summary: based on available information the most probable cause of the confirmed allegation can be traced to use error.Issue 2: ¿anterior chamfer cut was off by multiple millimeters ¿ the described issue was unconfirmed.Without use of the pointer tool, the described issue cannot be confirmed.Specifically, anterior chamfer cut.With the available information and the allegation of a cut being inaccurate a single root cause could not be established.It is important to note that 2mm or less accuracy is considered within the expectations for system performance based on data gathered in the validation process, see cadaveric accuracy study report.Therefore, a root cause cannot be determined with a single assignable cause.Please refer to ¿recommendations¿ for guidance on how to ensure the most optimal outcome is achieved.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.It is recommended that the user follow the guidance on ifu, resection planes look inaccurate: utilized to verify the resection plane accuracy and correct any deviations.Root cause summary: the investigation found no issues or defects, because the pointer tool was not used.Therefore, the most probable cause for the described issue cannot be established as no defect was found.Additionally, it was found that the user is not mounting the robot to the bedrail which can be linked to improper handling by the user.

Brand Name
VELYS SATELLITE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24303406
Report Number1818910-2026-02717
Device Sequence Number18561516
Product Code OLO
UDI-Device Identifier00845384010791
UDI-Public(01)00845384010791(12)SAT1088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/10/2026
02/17/2026
03/27/2026
03/30/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date02/11/2026
02/24/2026
03/30/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown